MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP15
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2022-00085, 3005168196-2022-00086.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a type 2 endoleak in the inferior mesenteric artery (ima) using packing coil lps, ruby coil lps, an lp system detachment handle (handle), a non-penumbra microcatheter, a 6fr non-penumbra sheath, and a diagnostic catheter.During the procedure, the sheath and diagnostic catheter were advanced into the superior mesenteric artery (sma), and the physician obtained access to the endoleak through the ima using the microcatheter.Then, the physician advanced a packing coil lp to the target vessel using the microcatheter and attempted to detach it using the handle; however, the coil failed to detach.The physician pulled the pusher assembly of the packing coil lp further back in an attempt to detach the coil; however, the attempt was unsuccessful.Therefore, the physician decided to retract the packing coil lp.While retracting the packing coil lp approximately halfway back through the microcatheter, the packing coil lp unintentionally detached in the microcatheter.The physician then flushed the detached packing coil lp out of the microcatheter and into the target location using a 1cc syringe and, subsequently, the packing coil lp was implanted successfully.Next, the same issue occurred with two additional packing coil lps.The physician then also flushed the detached packing coil lps out of the microcatheter and into the target location using a 1cc syringe, and the packing coil lps were implanted successfully.Next, a ruby coil lp was advanced to the target location using the microcatheter, and the physician attempted to detach it using the handle; however, the ruby coil lp failed to detach.Therefore, the ruby coil lp was removed intact.The procedure was completed using four additional ruby coil lps and the same handle and microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13635108
Report Number3005168196-2022-00084
Device Sequence Number5076495
Product Code HCG
UDI-Device Identifier00815948021921
UDI-Public00815948021921
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2026
Device Model NumberRBYPCLP15
Device Catalogue NumberRBYPCLP15
Device Lot NumberF105416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Initial Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005